Florida, 2007

Damaging Winds in Florida, July 15, 2007

July 15, 2007 · NWS JAX · 3 events in 2 counties and zones

An approaching upper level trough and the sea breezes spawned scattered severe storms in an unstable airmass.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

An approaching upper level trough and the sea breezes spawned scattered severe storms in an unstable airmass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 15, 12:58 PM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 15, 12:58 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
158 PM EDT SUN JUL 15 2007

.SYNOPSIS...UPPER TROF EXTENDS FROM E CANADA TO THE THE W CENTRAL
GOMEX COAST. MOIST SW FLOW CONTINUES TO STREAM ACROSS THE AREA.
CONVECTION CONTINUES TO DEVELOP ACROSS NE FL WITH LITTLE PRECIP
ACROSS SE GA ATTM. PER MORNING DISCUSSION...MUCH OF THIS IS
ASSOCIATED WITH A WEAK AREA OF DIFFERENTIAL PVA. 12Z JAX SOUNDING
SUPPORTING SLIGHTLY WEAKER TSTMS THAN ON SAT...AND SO FAR THIS HAS
VERIFIED.

.SHORT TERM...EXPECT CONVECTION TO CONTINUE ACROSS NE FL...WITH
AREA BECOMING FAIRLY STABILIZED BY EVENING. OUTFLOWS FROM THIS
CONVECTION...COUPLED WITH POSSIBLE WEAK UPPER LEVEL ENERGY...
SHOULD EVENTUALLY FIRE SOME CONVECTION OVER SE GA...ALTHO NOT AS
WIDESPREAD. AM A BIT CONCERNED THAT NO CONVECTION HAS FORMED
UPSTREAM FROM SE GA...BUT THIS MAY BE DUE TO SO RATHER THICK
MORNING CLOUD COVER. AN AFTERNOON E COAST SEABREEZE IS STILL
POSSIBLE IN SE GA...AND THIS WILL HELP ACTIVITY DEVELOP...
PARTICULARLY ALONG THE COASTAL ZONES.

MODELS STILL PROG W EXPANSION OF ATLC RIDGE AND SLOW RETROGRESSION
OF S PORTIONS OF E US TROF. THIS SHOULD ALLOW POPS TO RETURN TO
NEAR CLIMO AREA-WIDE FOR MON AND TUE. HAVE GONE CLOSER TO LOWER
MAV POPS FOR TUE AFTN. ACTIVITY SHOULD BE MORE SEABREEZE DRIVEN AS
WELL...FAVORING INLAND AREAS BY LATE AFTN AND EVENING. TEMPS WILL
REMAIN NEAR CLIMO AS WELL.

.LONG TERM...ONLY MINOR CHANGES MADE TO EXTENDED PACKAGE. MAIN
CHANGE WAS TO BUMP POPS UP ABOUT 10 PERCENT FOR THU. TEMPS WILL
REMAIN NEAR CLIMO. BEST CHANCES FOR PRECIP WILL BE NEXT WEEKEND...
OTHERWISE POPS WILL BE NEAR NORMAL.

&&

.AVIATION...ANOTHER ACTIVE AFTERNOON ACROSS THE TAF SITES AS
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE NE. HAVE
GONE WITH TEMPO OF IFR ALONG WITH WIND GUSTS TO 25 KNOTS UNTIL 22Z.
WILL KEEP THUNDERSTORMS IN THE VICINITY UNTIL 01Z. OUTSIDE OF
THUNDERSTORMS...VFR CONDITIONS EXPECTED EXCEPT MVFR DUE TO FOG LATER
TONIGHT BETWEEN 08Z-12Z.

&&

.MARINE...SW FLOW WILL BECOME S MONDAY AND SE TUESDAY AS THE HIGH
PRESSURE RIDGE ADVANCES NORTH OVER THE AREA. MAIN CONCERN WILL BE
FOR SCATTERED THUNDERSTORMS MOVING OFFSHORE THIS AFTERNOON AND
EVENING...SOME OF WHICH MAY BE STRONG. STORMS BECOMING MORE ISOLATED
NEXT WEEK AS THE RIDGE MOVES NORTH AND SLIGHTLY DRIER AIR MOVES
IN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  70  92  72  91 /  40  40  20  50
SSI  76  89  77  87 /  30  30  30  30
JAX  72  92  74  90 /  30  40  20  40
SGJ  74  88  76  88 /  40  40  20  30
GNV  72  91  72  91 /  20  50  20  40
OCF  72  91  72  91 /  30  50  20  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

CARROLL/PETERSON/KERNS
Hazardous weather outlook, Jul 15, 9:15 AM EST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1015 AM EDT SUN JUL 15 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1015 AM EDT SUN JUL 15 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON...

A MOIST AND UNSTABLE ATMOSPHERE...COUPLED WITH WEAK UPPER LEVEL
DISTURBANCES...WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE AREA TODAY. THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS
NORTHEAST FLORIDA. ISOLATED STRONG THUNDERSTORMS ARE CAPABLE OF
PRODUCING STRONG WIND GUSTS...HEAVY DOWNPOURS...AND FREQUENT
CLOUD-TO-GROUND LIGHTNING STRIKES. ACTIVITY WILL MOVE TO THE EAST
AT 15 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SHOWER AND THUNDERSTORM ACTIVITY WILL DECREASE THROUGH MID-WEEK WITH
THE MAIN FOCUS OF DEVELOPMENT ALONG THE AFTERNOON SEA BREEZES. BY
NEXT WEEKEND...AN INCREASE IN MOISTURE AND INSTABILITY WILL LEAD TO
INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED
LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

HURLBUT/CARROLL

In the hours before

Special weather statement, Jul 15, 12:35 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
135 PM EDT SUN JUL 15 2007

FLZ033-151800-
ST. JOHNS-
135 PM EDT SUN JUL 15 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EAST CENTRAL
SAINT JOHNS COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 200 PM...

AT 135 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF BAKERSVILLE...OR 8 MILES
WEST OF SAINT AUGUSTINE...MOVING EAST NORTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND BAKERSVILLE...SAINT
AUGUSTINE...ANASTASIA...VILANO BEACH AND SOUTH PONTE VEDRA BEACH
THROUGH 200 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 40 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL
Special weather statement, Jul 15, 12:38 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
138 PM EDT SUN JUL 15 2007

FLZ038-151830-
FLAGLER-
138 PM EDT SUN JUL 15 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN FLAGLER
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 230 PM...

AT 138 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 21 MILES SOUTHWEST OF FLAGLER
BEACH...OR 4 MILES NORTHEAST OF PIERSON...MOVING EAST AT 20 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND FLAGLER BEACH
THROUGH 230 PM. SMALL HAIL...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL
Special weather statement, Jul 15, 1:21 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 PM EDT SUN JUL 15 2007

FLZ024-151845-
NASSAU-
221 PM EDT SUN JUL 15 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME EASTERN
NASSAU COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
245 PM...

AT 221 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER AMELIA CITY...OR 4 MILES SOUTH OF
FERNANDINA BEACH...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS AROUND FERNANDINA BEACH AND AMELIA CITY THROUGH
245 PM. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO
50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL
Local storm report, Jul 15, 1:29 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
229 PM EDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             15 SSW FLAGLER BEACH    29.27N 81.23W
07/15/2007  E0.25 INCH       FLAGLER            FL   EMERGENCY MNGR

&&

AWALKER
Local storm report, Jul 15, 1:30 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     9 SW BUNNELL            29.37N 81.36W
07/15/2007                   FLAGLER            FL   EMERGENCY MNGR

            TREE DOWN ON POWERLINE NEAR COUNTY ROAD 305

&&

PP
Special weather statement, Jul 15, 1:50 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT SUN JUL 15 2007

FLZ023>025-151930-
BAKER-DUVAL-NASSAU-
250 PM EDT SUN JUL 15 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN
BAKER...SOUTHWESTERN NASSAU AND WESTERN DUVAL COUNTIES FOR STRONG
WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM...

AT 250 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER MACCLENNY...OR 16 MILES NORTHEAST
OF RAIFORD...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS AROUND MACCLENNY...GLEN SAINT MARY...BALDWIN...
BRYCEVILLE...NORMANDY AND RATLIFF THROUGH 330 PM. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL

The radar

The Jacksonville radar (KJAX), 34 km away, was scanning. The volume nearest the first event began at 19:07 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Duval

When
July 15, 2:07 PM EST
Where
Duval County, 0.6 mi W of Baldwin
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.300, -81.980

Trees fell on a home in Baldwin. Large limbs were down across the area.

Thunderstorm Wind, Duval

When
July 15, 3:30 PM EST
Where
Duval County, 4.88 mi N of Ft George Is
Measured
50 kt (58 mph) estimated gust
Reported by
Park/Forest Service
Coordinates
30.470, -81.420

Trees were blown down in Kingsley Plantation. Lightning also struck a building and caused minor damage.

Thunderstorm Wind, Nassau

When
July 15, 3:30 PM EST
Where
Nassau County, 1.38 mi ESE of Fernandina Beach Arp
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.610, -81.450

Several trees were blown down on the Royal Amelia Golf Course. Other courses in the plantation also reported some trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44021, 44022, 44023.